Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 19, 2021, 10:28 PM CDT for Norton County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 19, 2021, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
County Norton County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WWUS83 KGLD 200328
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1028 PM CDT Sat Jun 19 2021
KSZ004-015-016-200400-
Norton KS-Sheridan KS-Graham KS-
1028 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NORTON...
NORTHEASTERN SHERIDAN AND NORTHWESTERN GRAHAM COUNTIES UNTIL 1100 PM
CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lenora, or 15 miles northwest of Hill City, moving
northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Lenora, Edmond, New Almelo and Densmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas.
LAT...LON 3939 10011 3954 10022 3982 9979 3962 9963
3958 9963 3957 9962
TIME...MOT...LOC 0327Z 237DEG 46KT 3952 10007
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:42 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 19, 6:42 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 542 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 340 PM MDT Sat Jun 19 2021 There is potential for severe storms this afternoon and evening. As of 3 PM MDT, storms are beginning to develop along and east of I-25. These storms are mostly isolated to scattered in nature; however, as they move east the storms will develop into more of a line. These storms are being driven by shortwaves moving southeast across the Rockies ahead of an approaching cold front on Sunday. The HRRR is handling the event fairly well, especially with the storm mode evolution. MLCAPE values are in the 1000-2000 j/kg range with a veering wind profile. Shear profiles are favorable with 30-40 kts of EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level lapse rates are range from 8-8.5 C/km across the area, indicating a favorable environment as the storms move across. The main threat this afternoon/evening is damaging winds up to 75 mph and 1-2" hail. The hail threat is expected to diminish while the wind threat increases as the storms move across NW KS and SW NE. With the recent dry conditions, there is potential for blowing dust and reduced visibilities due to strong outflows from the storms. A brief tornado can't be ruled out; however, confidence is fairly low. Locally heavy rainfall is possible, especially along the KS/NE border. Given the storm motion and recent dry conditions, I'm not expecting flash flooding to be much of an issue. The storms are expected to exit the area around midnight. Overnight lows are expected to be in the upper 50s to upper 60s tonight with winds shifting to the SW then W behind the line of storms at 10-15 mph. Sunday, a cold front is expected to move southeast across the area during the morning to early afternoon. As this front moves through, winds are expected to increase to 15-25 mph as they shift to the north. A few weak disturbances are expected to move across the High Plains behind the front, which will boost precipitation chances for the late afternoon and evening hours. Thunderstorms are possible; however, the severe threat is fairly low. Showers and storms are expected to impact the area through the overnight hours. Temperatures will be slightly cooler tomorrow, thanks to the cold front, with highs in the 80s to lower 90s and lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 335 PM MDT Sat Jun 19 2021 NW flow aloft will prevail at the beginning of the long term period.. on the eastern periphery of an upper level ridge over the Rockies and Intermountain West. Flow aloft will back to the west by mid-week as the ridge shifts ESE to the Southern Plains. Split flow aloft is anticipated over the western CONUS by the end of the week.. as an upper level low stalls invof the central Pacific Coast. Expect increasing temperatures Tue-Wed.. as heights rise in assoc/w the ridge progressing from the Rockies to the Southern Plains. Temperatures will level off or slightly cool by late week. At this time, precipitation chances appear very low.. though uncertainty increases considerably by late week into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 542 PM MDT Sat Jun 19 2021 Vfr conditions are initially forecast at both KGLD and KMCK terminals at the start of the TAF period. The main impact this evening will be a line of thunderstorms pushing through the region from west to east. Timing may need to be adjusted, but current thinking is storms will make it to KGLD around 02z and KMCK around 03z, bringing a brief period of very strong winds and reduced visibilities due to rainfall. Beyond this, conditions will improve overnight, with decreasing clouds as well as light and variable winds. A cold front brings gusty north winds to both sites by mid morning Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...VINCENT AVIATION...JBH
Hazardous weather outlook, Jun 19, 8:28 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Goodland KS 728 PM MDT Sat Jun 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210130- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 728 PM MDT Sat Jun 19 2021 /828 PM CDT Sat Jun 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch is in effect for northwest Kansas and southwest Nebraska until 11 PM MDT or midnight CDT. A line of thunderstorms will track eastward into Kansas and Nebraska during the evening. Severe thunderstorms capable of producing strong damaging wind gusts up to 75 mph are anticipated, mainly before 11 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Hot and dry conditions are expected to return on Wednesday and Thursday with high temperatures in the 90s to lower 100s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 19, 9:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
844 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST 1 N NORTON 39.85N 99.89W
06/19/2021 M71 MPH NORTON KS AWOS
SITE KNRN.
&&
KAKSpecial weather statement, Jun 19, 9:48 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Goodland KS 848 PM MDT Sat Jun 19 2021 KSZ027-028-200315- Wallace KS-Logan KS- 848 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE AND SOUTHWESTERN LOGAN COUNTIES UNTIL 915 PM MDT/1015 PM CDT/... At 848 PM MDT/948 PM CDT/, Doppler radar was tracking a strong thunderstorm 5 miles south of Wallace, or 11 miles east of Sharon Springs, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wallace and Russell Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT/midnight CDT/ for west central Kansas. LAT...LON 3875 10164 3888 10168 3903 10122 3877 10111 TIME...MOT...LOC 0248Z 256DEG 30KT 3883 10155 AW
Local storm report, Jun 19, 9:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST 10 S GOVE 38.82N 100.46W
06/19/2021 M63 MPH GOVE KS MESONET
SITE KKSGOVEC3.
&&
KAKLocal storm report, Jun 19, 10:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 1 NNW NORTON 39.85N 99.90W
06/19/2021 M61 MPH NORTON KS AWOS
AWOS STATION KNRN NORTON.
&&
KAKLocal storm report, Jun 19, 10:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
926 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG WRAY 40.07N 102.23W
06/19/2021 YUMA CO PUBLIC
VIDEO OF LARGE TREE LIMBS DOWN, ESTIMATED 4
TO 6 INCHES. LOCATION IS NOT EXACT.
&&
KAKSpecial weather statement, Jun 19, 10:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1028 PM CDT Sat Jun 19 2021
KSZ004-015-016-200400-
Norton KS-Sheridan KS-Graham KS-
1028 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NORTON...
NORTHEASTERN SHERIDAN AND NORTHWESTERN GRAHAM COUNTIES UNTIL 1100 PM
CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lenora, or 15 miles northwest of Hill City, moving
northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Lenora, Edmond, New Almelo and Densmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas.
LAT...LON 3939 10011 3954 10022 3982 9979 3962 9963
3958 9963 3957 9962
TIME...MOT...LOC 0327Z 237DEG 46KT 3952 10007
AWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 60 min |
| Jun 19, 7:29 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 91 min |
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 86 min |
| Jun 19, 7:59 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jun 19, 8:54 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins | 66 min |
| Jun 19, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 89 min |
| Jun 19, 9:25 PM CDT | Special Weather Statement | GLD | Greeley | 35 min |
| Jun 19, 9:48 PM CDT | Special Weather Statement | GLD | Logan | 27 min |
| Jun 19, 10:04 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 26 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.